MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BONE TUNNEL PLUG LARGE 10-11MM; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. BONE TUNNEL PLUG LARGE 10-11MM; ACCESSORIES,ARTHROSCOPIC
Model Number 013562
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/03/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during arthroscopy surgery, the bone tunnel plug was placed in order to not make serum from the tunnel, following the patient's knee was bent, the plug broke.A piece of the plug was inside the tunnel, but it was removed successfully and there was no need to use a backup.There was a delay of under 30 min, the procedure was completed without further complications.
 
Additional Manufacturer Narrative
The reported bone tunnel plug large 10-11mm used in treatment, has not been returned for evaluation, however a photograph was supplied.Examination of the [photograph confirmed the reported breakage.The distal end of the plug has broken off.The bone tunnel plug is over five years old and looks worn.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: excessive force place on the device during use.The instruction for use outlines precautionary statements and instructions in during deployment.The instruction for use outlines precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.A review of the manufacturing and complaint records was performed for the reported lot, there were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
BONE TUNNEL PLUG LARGE 10-11MM
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10323381
Report Number1219602-2020-01131
Device Sequence Number16881819
Product Code NBH
UDI-Device Identifier03596010091147
UDI-Public03596010091147
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number013562
Device Catalogue Number013562
Device Lot Number50530889
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/06/2020
Supplement Date Received by Manufacturer09/02/2020
Initial Report FDA Received Date07/24/2020
Supplement Report FDA Received Date09/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age22 YR